Every time I move my head, or even glance sideways with my eyes, an electric shock fires like a bolt of lightning from one side of my head to the other. Strangely, it’s not unpleasant. In fact, it feels a little like being continuously, if only mildly, intoxicated.
Unpleasant it may not be, but it does present certain challenges. Like standing up, without falling over; writing, without feeling sea-sick from trying to focus on a computer screen for too long; or using a lift, because my eyes can’t cope with the walls moving so I get dizzy and fall over. That last one, by the way, turns out to be a remarkably effective way to freak out other people in a busy lift, though I have to say that from my position lying on the floor I perhaps wasn’t able to fully appreciate the effect.
So now that you all think I’ve finally lost the plot completely, I should probably explain; all of this the consequence of my having – eventually – stopped taking my anti-depressant medication (a SSRI, Citalopram). They are they dreaded withdrawal symptoms. And they’re nasty.
On the upside, withdrawal symptoms are temporary. Once my brain and body adapt to not having Citalopram in my system every day, the symptoms should go away. On the downside, there’s no telling how long that will take.
It’s been four weeks already since I stopped the meds, after tapering the dose down to zero, from 40mg daily, over a five month period. There’s no sign of the symptoms going away, or even reducing, yet. So, I suppose I’m just going to have to bide my time, be patient, and wait a little longer.
Because I’m always so good at that 🙂